MAUDE Adverse Event Report: ICU MEDICAL ASD, INC BIVONA CUSTOM 5.5 TTS FLEXTEND TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

ICU MEDICAL ASD, INC BIVONA CUSTOM 5.5 TTS FLEXTEND TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number FT24IN65NSC033N
Medical Device Problem Codes Break (1069); Inflation Problem (1310); Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reason device not evaluated by mfg: other; device was not returned to manufacturer.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the patient's vent kept alarming during the night after 4ml of sterile saline was placed in the cuff earlier that day.The nurse performed standard care/interventions, but the vent continued to alarm intermittently through the night, so the nurse checked the trach cuff volume and found only 1.5ml.The cuff volume was increased back to 4ml.Within 45min the vent started to alarm again and there was only 2ml in the cuff when rechecked.Trach was changed to the new back-up trach with no issue.The cuff's inner piece that the syringe connected to came out and appeared to be where the leak may have been coming from.There was no delay of therapy.There was a medication used with this product.Only inhalers and nebulizers were used during routine scheduled airway clearance.Meds are also able to be used as needed when additional airway clearance is required.There was patient involvement, and no patient harm/adverse event reported.
 
Additional Manufacturer Narrative
Device evaluation: one used device was received for device analysis.Service history review identified the complaint was not related to a previous service of the device within the review period.Functional testing and visual inspection were performed during analysis.The customer reported complaint was confirmed, the cuff failed to retain pressure when filled with air.The probable cause of the defect is user error.

Brand Name
BIVONA CUSTOM 5.5 TTS FLEXTEND TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
ICU MEDICAL ASD, INC
5700 w 23rd ave
gary IN 46406
Manufacturer Contact
reed covert
6000 nathan ln n
minneapolis, MN 55442
2247062300
MDR Report Key21067962
Report Number1824231-2025-00001
Device Sequence Number3279245
Product Code JOH
UDI-Device Identifier10887709131245
UDI-Public(01)10887709131245(17)290910(10)GB026326
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberFT24IN65NSC033N
Device Lot NumberGB026326
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer12/16/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2024
Supplement Date Received by Manufacturer01/15/2026
Initial Report FDA Received Date01/03/2025
Supplement Report FDA Received Date01/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INHALER ALBUTEROL; INHALER FLOVENT; SODIUM CHLORIDE 3%; SODIUM CHLORIDE 7%; SODIUM CHLORIDE 9%
Outcome Attributed to Adverse Event Required Intervention;
Patient Age16 YR
Patient SexUnknown
Patient Weight50 KG
Patient EthnicityHispanic
Patient RaceWhite